Alert archive / Nevada / Wind Advisories in 2013
Wind Advisory 1, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Jan 8, 2013, 2:11 PM PST for Mono County, California; 5 counties in Nevada. It took effect at Jan 9, 2013, 12:00 PM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2013, 2:11 PM PST (22:11 UTC)
- In effect from
- Jan 9, 2013, 12:00 PM PST
- Expired
- Jan 10, 2013, 4:00 AM PST
- In force
- 16 hr
- Issued by
- NWS Reno, NV
Counties Mono County, CA, Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 77 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
771 WWUS75 KREV 082211 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 211 PM PST TUE JAN 8 2013 NVZ003-091200- /O.NEW.KREV.WI.Y.0001.130109T2000Z-130110T1200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 211 PM PST TUE JAN 8 2013 ...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON WEDNESDAY TO 4 AM PST THURSDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE DURING THE DAY WEDNESDAY WITH THE STRONGEST GUSTS DURING THE LATE AFTERNOON AND EVENING. * WINDS: SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS: GUSTY WINDS MAY CREATE DIFFICULT DRIVING CONDITIONS DUE TO STRONG CROSSWINDS ON AREA ROADS SUCH AS INTERSTATES 80 AND 580 AND HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-NVZ001-091200- /O.NEW.KREV.WI.Y.0001.130109T2300Z-130110T1200Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 211 PM PST TUE JAN 8 2013 ...WIND ADVISORY IN EFFECT FROM 3 PM WEDNESDAY TO 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 3 PM WEDNESDAY TO 4 AM PST THURSDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE WEDNESDAY AFTERNOON WITH THE STRONGEST WIND GUSTS EXPECTED WEDNESDAY EVENING. * WINDS: SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS: GUSTY WINDS MAY CREATE DIFFICULT DRIVING CONDITIONS DUE TO STRONG CROSSWINDS ON AREA ROADS SUCH AS HIGHWAYS 395 AND 95. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-091200- /O.NEW.KREV.LW.Y.0001.130109T1500Z-130110T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 211 PM PST TUE JAN 8 2013 ...LAKE WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST WEDNESDAY FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 7 AM TO 10 PM PST WEDNESDAY. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * WAVE HEIGHTS: 2 TO 4 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-091200- /O.NEW.KREV.LW.Y.0001.130109T2000Z-130110T0200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 211 PM PST TUE JAN 8 2013 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TO 6 PM PST WEDNESDAY FOR PYRAMID LAKE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM NOON TO 6 PM PST WEDNESDAY. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * WAVE HEIGHTS: 2 TO 3 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
5 follow-up statements
819 WWUS75 KREV 091140 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 340 AM PST WED JAN 9 2013 NVZ003-100000- /O.CON.KREV.WI.Y.0001.130109T2000Z-130110T1200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 340 AM PST WED JAN 9 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 AM PST THURSDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE TODAY WITH THE STRONGEST GUSTS DURING THE LATE AFTERNOON AND EVENING. * WINDS: SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 55 MPH. * IMPACTS: GUSTY WINDS MAY CREATE DIFFICULT DRIVING CONDITIONS DUE TO STRONG CROSSWINDS ON AREA ROADS SUCH AS INTERSTATES 80 AND 580 AND HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-NVZ001-100000- /O.CON.KREV.WI.Y.0001.130109T2300Z-130110T1200Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 340 AM PST WED JAN 9 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM PST THURSDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON WITH THE STRONGEST WIND GUSTS EXPECTED THIS EVENING. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 55 MPH. * IMPACTS: GUSTY WINDS MAY CREATE DIFFICULT DRIVING CONDITIONS DUE TO STRONG CROSSWINDS ON AREA ROADS SUCH AS HIGHWAYS 395 AND 95. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-100000- /O.CON.KREV.LW.Y.0001.130109T1500Z-130110T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 340 AM PST WED JAN 9 2013 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM PST THIS EVENING FOR LAKE TAHOE... A LAKE WIND ADVISORY FOR LAKE TAHOE REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM PST THIS EVENING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * WAVE HEIGHTS: 2 TO 4 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-100000- /O.CON.KREV.LW.Y.0001.130109T2000Z-130110T0200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 340 AM PST WED JAN 9 2013 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM PST THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT FROM NOON TODAY TO 6 PM PST THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 2 TO 3 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
414 WWUS75 KREV 092237 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 237 PM PST WED JAN 9 2013 NVZ003-100600- /O.EXT.KREV.WI.Y.0001.000000T0000Z-130110T0600Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 237 PM PST WED JAN 9 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING: SOUTHWEST WINDS WILL CONTIUE THIS EVENING AHEAD OF A STRONG COLD FRONT. THE WINDS WILL WEAKEN AFTER THE COLD FRONT PASSES LATE THIS EVENING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. LOCAL GUSTS TO 60 MPH IN WIND PRONE AREAS. * IMPACTS: GUSTY WINDS MAY CREATE DIFFICULT DRIVING CONDITIONS DUE TO STRONG CROSSWINDS ON AREA ROADS SUCH AS INTERSTATES 80 AND 580 AND HIGHWAY 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ072-NVZ002-100200- /O.EXT.KREV.LW.Y.0001.000000T0000Z-130110T0200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 237 PM PST WED JAN 9 2013 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING FOR LAKE TAHOE... THE LAKE WIND ADVISORY FOR LAKE TAHOE IS NOW IN EFFECT UNTIL 6 PM PST THIS EVENING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * WAVE HEIGHTS: 2 TO 4 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-NVZ001-100645- /O.CON.KREV.WI.Y.0001.130109T2300Z-130110T1200Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 237 PM PST WED JAN 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON WITH THE STRONGEST WIND GUSTS EXPECTED THIS EVENING. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS: GUSTY WINDS MAY CREATE DIFFICULT DRIVING CONDITIONS DUE TO STRONG CROSSWINDS ON AREA ROADS SUCH AS HIGHWAYS 395 AND 95. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ NVZ004-100200- /O.CON.KREV.LW.Y.0001.000000T0000Z-130110T0200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 237 PM PST WED JAN 9 2013 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING FOR PYRAMID LAKE... A LAKE WIND ADVISORY FOR PYRAMID LAKE REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * WAVE HEIGHTS: 2 TO 3 FEET. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
502 WWUS75 KREV 100140 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 540 PM PST WED JAN 9 2013 CAZ072-NVZ002-100245- /O.EXP.KREV.LW.Y.0001.000000T0000Z-130110T0200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE 540 PM PST WED JAN 9 2013 ...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING FOR LAKE TAHOE... THE LAKE WIND ADVISORY FOR LAKE TAHOE WILL EXPIRE AT 6 PM PST THIS EVENING. * WINDS WILL REMAIN GUSTY ON LAKE TAHOE THROUGH TONIGHT AS A STRONG COLD FRONT MOVES THROUGH THE SIERRA. * A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 9 AM THURSDAY MORNING FOR LAKE TAHOE. $$ NVZ004-100245- /O.EXP.KREV.LW.Y.0001.000000T0000Z-130110T0200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 540 PM PST WED JAN 9 2013 ...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING FOR PYRAMID LAKE... THE LAKE WIND ADVISORY FOR PYRAMID LAKE WILL EXPIRE AT 6 PM PST THIS EVENING. * WINDS WILL CONTINUE TO GUST TO 40 MPH THROUGH TONIGHT ON PYRAMID LAKE AS A STRONG COLD FRONT MOVES THROUGH WESTERN NEVADA. * A WINTER WEATHER ADVISORY IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM THURSDAY MORNING. $$ NVZ003-100600- /O.CON.KREV.WI.Y.0001.000000T0000Z-130110T0600Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 540 PM PST WED JAN 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING: SOUTHWEST WINDS WILL CONTINUE THIS EVENING AHEAD OF A STRONG COLD FRONT. THE WINDS WILL WEAKEN AFTER THE COLD FRONT PASSES LATE THIS EVENING. * WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. GUSTS TO 60 MPH IN WIND PRONE AREAS. * IMPACTS: GUSTY CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS ON AREA ROADS SUCH AS INTERSTATES 80 AND 580...AND HIGHWAYS 50 AND 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ CAZ073-NVZ001-100945- /O.CON.KREV.WI.Y.0001.000000T0000Z-130110T1200Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 540 PM PST WED JAN 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. * TIMING: GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH EARLY THURSDAY MORNING. * WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS: GUSTY CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS ON AREA ROADS SUCH AS HIGHWAYS 395 AND 95. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
976 WWUS75 KREV 100540 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 940 PM PST WED JAN 9 2013 NVZ003-100645- /O.EXP.KREV.WI.Y.0001.000000T0000Z-130110T0600Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY 940 PM PST WED JAN 9 2013 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. * WINDS WILL CONTINUE TO DECREASE ACROSS THE RENO...CARSON CITY MINDEN AREA. * A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 9 AM THURSDAY MORNING. $$ CAZ073-NVZ001-101200- /O.CON.KREV.WI.Y.0001.000000T0000Z-130110T1200Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 940 PM PST WED JAN 9 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. * TIMING: GUSTY WINDS WILL CONTINUE THROUGH EARLY THURSDAY MORNING. * WINDS: SOUTHWEST 15 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS: GUSTY CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS ON AREA ROADS SUCH AS HIGHWAYS 395 AND 95. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
957 WWUS75 KREV 101153 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 353 AM PST THU JAN 10 2013 CAZ073-NVZ001-101300- /O.EXP.KREV.WI.Y.0001.000000T0000Z-130110T1200Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES... HAWTHORNE...YERINGTON...SMITH VALLEY 353 AM PST THU JAN 10 2013 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING. WINDS HAVE DIMINISHED ACROSS MONO AND MINERAL COUNTIES AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. LOCALLY WINDY CONDITIONS WILL PERSIST ALONG HIGHWAY 95 NEAR WALKER LAKE. OTHERWISE BREEZY CONDITIONS ELSEWHERE WITH WIND GUSTS UP TO 35 TO 40 MPH. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Jan 8, 2:08 PM PST, 3 minutes earlier.
Area forecast discussion, Jan 8, 2:08 PM PST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
208 PM PST TUE JAN 8 2013
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH WEDNESDAY EVENING BREAKING
UP THE INVERSIONS OF THE PAST FEW DAYS. THE FRONT WILL ALSO BRING
GUSTY WINDS AND SOME SNOW SHOWERS INTO THURSDAY. COLD NORTH FLOW
WILL PERSIST BEHIND THE FRONT INTO THE WEEKEND WITH WELL BELOW
NORMAL TEMPERATURES.
&&
.SHORT TERM...
SHORT WAVE RIDGE OVERHEAD WITH GENERALLY CLEAR SKIES. EXPECT THESE
TO CONTINUE THROUGH THE EVENING BEFORE CLOUDS BEGIN TO ARRIVE WITH
THE NEXT SYSTEM FOR TOMORROW. MODELS ARE IN REASONABLY GOOD
AGREEMENT FOR THE SHORT TERM WITH THE STRONG COLD FRONT FOR
TOMORROW AND THE VERY COLD AIR LASTING INTO THE WEEKEND.
TEMPERATURES WILL DROP QUICKLY THIS EVENING UNDER THE CLEAR SKIES
WITH SOME FREEZING FOG AGAIN IN THE SIERRA VALLEYS. THEN CLOUDS
ARRIVE WED MORNING WITH WINDS INCREASING ALOFT. THE STRONG VALLEY
INVERSIONS WILL HOLD INTO WEDNESDAY MORNING BEFORE THEY WEAKEN AS
700MB TEMPS COOL AND WINDS ALSO INCREASE TO 50+ KTS AT THAT LEVEL.
HAVE HOISTED WIND ADVISORIES FOR THE 395 CORRIDOR SOUTH OF RENO
AND MINERAL COUNTY TOMORROW AFTERNOON/EVENING DUE TO THE STRONG
WINDS AT THAT LEVEL. SOME OF THESE SHOULD MIX DOWN AHEAD OF THE
COLD FRONT WITH PEAK GUSTS TO AROUND 50 MPH POSSIBLE. STRONGER
GUSTS LOOK UNLIKELY AS THERE IS NO DOWNSLOPE SIGNATURE IN THE
MODEL DATA AND THE SURFACE GRADIENT IS RATHER WEAK.
BEHIND THE STRONG FRONT, TEMPERATURES WILL DROP RAPIDLY WITH A
BAND OF SNOW SETTING UP. MODELS HAVE BEEN CONSISTENT WITH THE
BAND BEING THE STRONGEST FROM SUSANVILLE TO GERLACH AND POINTS
NORTH. WHILE THE QPF IS RATHER LIGHT, THE VERY COLD TEMPS BEHIND
THE FRONT WILL RESULT IN HIGH SNOW RATIOS CLOSE TO 20 TO 1. ONLY
EXPECTING UP TO 1/4 INCH OF WATER, BUT THIS COULD TRANSLATE TO AS
MUCH AS 5 INCHES OF SNOW WEST OF SUSANVILLE. LIGHTER AMOUNTS TO
THE EAST, BUT STILL LOOKS LIKE A FAIRLY WIDESPREAD EVENT THERE OF
1 TO 3 INCHES SO A WINTER WEATHER ADVISORY WILL BE ISSUED. FURTHER
SOUTH, THE BAND LOOKS TO BREAK UP A BIT AS IT HITS I-80 WITH THE
MOST CONSISTENT PARTS OF THE BAND AROUND TAHOE AND EAST OF
LOVELOCK. AMOUNTS WOULD BE LIGHTER THAN FURTHER NORTH WITH 1-3
INCHES FOR THE TAHOE BASIN AND UP TO AN INCH OR TWO FOR WESTERN
NEVADA THAT WILL BE MORE LOCALIZED.
VERY COLD AIR FOR THURSDAY WITH TEMPS REMAINING IN THE 20S TO LOW
30S FOR THE EASTERN SIERRA AND WESTERN NEVADA. THE COLD POOL ALOFT
WILL KEEP IT UNSTABLE WITH SCATTERED SNOW SHOWERS ABOUT. WHILE THE
VERY COLD TEMPS WOULD PROMOTE LAKE EFFECT WITH THE UNIDIRECTIONAL
LIGHT TO MODERATE NORTH FLOW, THE BEST INSTABILITY OCCURS DURING
THE DIURNAL MINIMUM OF L.E.S. IN THE AFTERNOON. WOULD JUST EXPECT
SHOWERS TO BE ENHANCED AT THIS POINT AS THEY MOVE OVER LAKES
PYRAMID, TAHOE AND WALKER. COLD NORTH FLOW WILL CONTINUE INTO
FRIDAY WITH MUCH BELOW NORMAL TEMPERATURES THROUGH FRIDAY. THE
ATMOSPHERE WILL GRADUALLY BECOME MORE STABLE WITH SHOWERS ENDING
FROM NORTH TO SOUTH THURSDAY NIGHT INTO FRIDAY. WALLMANN
.LONG TERM...SATURDAY THROUGH TUESDAY...
ANOTHER ROUND OF VERY MINOR CHANGES TO THE EXTENDED FORECAST.
HIGHLY AMPLIFIED RIDGING ANCHORED OFF THE PACIFIC COAST EXTENDS
THROUGH THE GULF OF ALASKA AND INTO THE ALASKAN INTERIOR.
DOWNSTREAM, BROAD TROUGHING EXTENDS ACROSS MUCH OF THE WESTERN
U.S. THIS PATTERN WILL PERSIST THROUGH THE FORECAST PERIOD.
A WEAK IMPULSE WILL MOVE DOWN THE BACKSIDE OF THE LONGWAVE RIDGE AND
INTO THE FORECAST REGION SATURDAY. MEDIUM RANGE MODELS HAVE BEEN
STRUGGLING TO RESOLVE THIS FEATURE OVER THE LAST FEW DAYS AND
CONTINUE TO LACK A CONSENSUS. THE EC AND GEM HAVE SHOWN A SLIDER
TYPE SYSTEM MOVING THROUGH SATURDAY WHILE THE GFS KEEPS THIS FEATURE
WELL EAST OF THE REGION IN EASTERN NEVADA. THE 12Z RUN OF THE EC HAS
DRIED THIS SYSTEM OUT QUITE A BIT, BUT CONTINUE TO HAVE SLIGHT
CHANCES OF PRECIPITATION ACROSS THE SIERRA AND WESTERN NEVADA.
OTHERWISE, FLOW REMAINS COLD AND OUT OF THE NORTH THROUGH MUCH OF
THE EXTENDED. RIDGES WILL SEE PERIODS ELEVATED SPEED OVER 50 MPH AS
WINDS SHIFT NORTH TO NORTHEAST SATURDAY THROUGH MONDAY NIGHT.
TEMPERATURES WILL REMAIN BELOW AVERAGE, ESPECIALLY IN VALLEYS AS
REINFORCING COLD AIR PUNCHES SOUTH BEHIND THE WEAK SLIDER SYSTEM.
WITH RIDGING BUILDING IN EARLY TO MID WEEK, LOCATIONS ALONG HIGHER
ELEVATIONS WILL WARM WHILE COLD AIR BECOMES TRAPPED IN VALLEYS BY
STRENGTHENING INVERSIONS AGAIN. BOYD
&&
.AVIATION...
MID AND HIGH CLOUDS INCREASE AND LOWER SLOWLY OVERNIGHT THEN MORE
RAPIDLY DURING THE AFTERNOON TOMORROW AHEAD OF AN APPROACHING
SYSTEM. WITHOUT DENSE CLOUD COVER OVER MUCH OF THE NIGHT, FREEZING
FOG WILL ONCE AGAIN BE AN ISSUE IN THE SIERRA ESPECIALLY AT KTRK.
EXPECT HAZY CONDITIONS TO CONTINUE FOR WESTERN NEVADA VALLEYS AS
THEY REMAIN UNMIXED THROUGH ABOUT 18Z TOMORROW. AFTER 18Z, SOUTH
WINDS INCREASE AND BEGIN TO SCOUR VALLEYS OF AIR POLLUTION
IMPROVING VISIBILITIES. WINDS CONTINUE TO INCREASE FROM THE SOUTH
GUSTING TO 45 MPH CREATING TURBULENT CONDITIONS UP TO RIDGE LEVEL
AND WILL RESULT IN DANGEROUS FLYING CONDITIONS AT KCXP DUE TO A
STRONG CROSSWIND COMPONENT. GUST SPREAD AT KRNO MAY RESULT IN
ABRUPT AIRSPEED GAINS/LOSSES.
SNOW DEVELOPS TOMORROW EVENING FOR SIERRA LOCATIONS WITH RAIN AND
SNOW IN WESTERN NEVADA WITH SOME MVFR/IFR RESTRICTIONS POSSIBLE.
CONDITIONS IMPROVE THURSDAY TO VFR BEHIND THE FRONT AS HIGH PRESSURE
BUILDS BACK OVER THE REGION. ANOTHER SYSTEM MOVES IN OVER THE
WEEKEND. BOYD
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER WEATHER ADVISORY FROM 4 PM WEDNESDAY TO 4 AM PST THURSDAY
NVZ005.
WIND ADVISORY FROM 3 PM WEDNESDAY TO 4 AM PST THURSDAY NVZ001.
LAKE WIND ADVISORY FROM 7 AM TO 10 PM PST WEDNESDAY FOR LAKE
TAHOE IN NVZ002.
WIND ADVISORY FROM NOON WEDNESDAY TO 4 AM PST THURSDAY NVZ003.
LAKE WIND ADVISORY FROM NOON TO 6 PM PST WEDNESDAY FOR PYRAMID
LAKE IN NVZ004.
CA...WINTER WEATHER ADVISORY FROM 1 PM WEDNESDAY TO 4 AM PST THURSDAY
CAZ071.
WINTER WEATHER ADVISORY FROM 4 PM WEDNESDAY TO 4 AM PST THURSDAY
CAZ070.
WIND ADVISORY FROM 3 PM WEDNESDAY TO 4 AM PST THURSDAY CAZ073.
LAKE WIND ADVISORY FROM 7 AM TO 10 PM PST WEDNESDAY FOR LAKE
TAHOE IN CAZ072.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 2:11 PM PST | Lake Wind Advisory | REV | Alpine, El Dorado, Nevada, Placer | 28 hr |
| Jan 8, 2:12 PM PST | Winter Weather Advisory | REV | Lassen, Modoc, Plumas, Sierra | 26 hr |
Nearby
Wind Advisories in Nevada, 2013Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.